Late Onset Pseudolymphomatous Reaction to Blue Tattoo Pigment Precipitated by Covid Vaccination

Abstract

Tattoos can lead to a variety of cutaneous conditions such as allergic or contact dermatitis, lichenoid dermatitis, pseudolymphomatous reactions and granulomatous responses such as foreign body granulomas that may have a sarcoidal histology simulating sarcoidosis. Pseudolymphomatous reactions are less common and may clinically and histologically resemble cutaneous lymphomas. Pseudolymphomatous reactions may develop in response to injections, Borrelia infections and arthropod bites. Diagnosis of cutaneous pseudolymphoma is usually based on clinicopathologic correlation coupled with skin biopsy and ancillary tests such as immunoperoxidase stains and genetic testing when necessary. Treatment is generally successful with application of topical corticosteroid preparation or injection of intralesional corticosteroids and in some cases, surgical excision. Here, we describe the case of a 61-year-old male who presented with 3-4 mm papules contained within the blue region of a multicolored tattoo on his upper right arm that had been present for several years. The reaction developed shortly following a Covid vaccination.

Description

© 2022 THE AUTHORS. cc-by

Keywords

cutaneous reaction, pseudolymphoma, pseudolymphomatous reaction, tattoo ink, tattoo reaction

Citation

Ramesh, M., Hope, L., Cockerell, C., & Hope, R.. 2023. Late Onset Pseudolymphomatous Reaction to Blue Tattoo Pigment Precipitated by Covid Vaccination. SKIN: Journal of Cutaneous Medicine, 7(1). https://doi.org/10.25251/skin.7.1.6

Collections